Hail, Barbour
- When
- December 28, 1:23 PM CST
- Where
- Barbour County, 5 mi S of Texasville
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.633, -85.433
Quarter size hail was reported along SR 10 southeast of the Blue Springs community.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Dec 28, 1:23 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 123 PM CST WED DEC 28 2005 .DISCUSSION... THIS WILL BE SHORT DUE TO ON GOING SEVERE WEATHER. THE MAIN THREAT IS HAIL THROUGH 6 PM FOR LOCATION ALONG AND EAST OF INTERSTATE 65. THERE IS A SMALL POTENTIAL FOR SOME STORMS TO ROTATE SOUTH IF I65/85...BUT THAT IS A VERY SMALL CHANCE. AFTER THE STORM PASS TONIGHT SKIES WILL BEGIN TO CLEAR TOMORROW. HIGHS TOMORROW WILL BE IN THE 50S AND WARMING BACK UP TO THE 60S AGAIN BY THE WEEKEND. EXPECT SOME MORE THUNDERSTORMS ON SATURDAY BUT THAT SHOULD BE IT...THE POTENTIAL FOR STRONG TO SEVERE IS QUITE LOW. THE MAIN LOW MOVES NORTH OF ALABAMA THROUGH TENNESSEE AND THE WARM AIR AND DYNAMICS WILL BE CONFINED TO THE GULF OF MEXICO. HIGH PRESSURE WILL BUILD IN ON SUNDAY WITH ANOTHER ROUND OF THUNDERSTORMS MONDAY AND MONDAY NIGHT. THE MODELS ARE SHOWING SOME MORE DYNAMICS WITH THIS STORM SYSTEM AND THERE IS SOME POTENTIAL FOR STRONGER STORMS. WILL CONTINUE TO WATCH THIS. THINGS DRY OUT ON TUESDAY WITH A DRY COLD FRONT ON WEDNESDAY. ONCE AGAIN SORRY FOR THE SHORT DISCUSSION. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 38 50 29 60 / 20 0 10 10 ANNISTON 39 51 31 61 / 10 0 10 10 BIRMINGHAM 39 52 33 62 / 10 0 10 10 TUSCALOOSA 37 58 35 65 / 0 0 10 10 CALERA 40 53 32 63 / 10 0 10 10 AUBURN 42 52 36 61 / 10 0 10 10 MONTGOMERY 42 58 34 65 / 10 0 10 10 TROY 42 58 34 65 / 10 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...TOPNADO WATCH I-65 AND EAST THROUGH 01Z. && 80
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1122 AM CST WED DEC 28 2005 ALZ011>015-017>050-291722- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1122 AM CST WED DEC 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. ...AREA OF SLIGHT RISK SHIFTED SLIGHTLY EAST... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH 6 PM TODAY MAINLY ALONG AND EAST OF A LINE FROM SELMA TO CLANTON TO CENTRE. A STRONG UPPER LEVEL SYSTEM WITH AN ASSOCIATED COLD FRONT WILL MOVE INTO AND ACROSS THE AREA THIS AFTERNOON ALLOWING SCATTERED THUNDERSTORMS TO DEVELOP. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...HOWEVER ENOUGH SHEAR MAY BE PRESENT TO ALLOW SOME STORMS TO ROTATE AND POSSIBLY PRODUCE AN ISOLATED TORNADO...MAINLY ACROSS THE SOUTHEAST SECTIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ACTIVE PATTERN WILL CONTINUE THROUGH THE PERIOD AND STRONG STORMS WILL BE POSSIBLE ON SATURDAY AND AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED TODAY. JD/81
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1136 AM CST WED DEC 28 2005 ALZ024-025-281800- JEFFERSON-SHELBY- 1136 AM CST WED DEC 28 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY AND JEFFERSON COUNTIES UNTIL NOON CST... ...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1131 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER OAK MOUNTAIN STATE PARK...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR OAK MOUNTAIN STATE PARK...HOMEWOOD...INVERNESS...CAHABA HEIGHTS...LAKE PURDY...VANDIVER AND LEEDS THROUGH NOON CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1151 AM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM HAIL 3 SE HOOVER 33.34N 86.78W
12/28/2005 1.00 INCH SHELBY AL PUBLIC
NICKLE TO QUARTER SIZE HAIL REPORTED BY PUBLIC. ALSO
REPORTS OF SMALL HAIL COVERING THE GROUND IN SOME
LOCATIONS.
&&
JD/81SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1217 PM CST WED DEC 28 2005 ALZ033>035-281845- BIBB-CHILTON-PERRY- 1217 PM CST WED DEC 28 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY...CHILTON AND BIBB COUNTIES UNTIL 1245 PM CST... ...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES WEST OF OAKMULGEE...MOVING EAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR OAKMULGEE...LAWLEY... RANDOLPH AND MAPLESVILLE THROUGH 1245 PM CST. THE THREATS FROM THESE STORMS ARE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND SMALL HAIL. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. JD/81
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
106 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM HAIL INVERNESS 33.40N 86.72W
12/28/2005 0.75 INCH SHELBY AL NWS EMPLOYEE
PENNY SIZE HAIL IN INVERNESS ON US HWY 280.
1221 PM HAIL MIDWAY 32.07N 85.52W
12/28/2005 0.75 INCH BULLOCK AL PUBLIC
PENNY SIZE HAIL REPORTED IN MIDWAY.
1250 PM HAIL 1 S EUFAULA 31.89N 85.15W
12/28/2005 1.00 INCH BARBOUR AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED 1 1/2 MILES SOUTH OF EUFALA.
&&
JSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL 3 NW TALLADEGA 33.46N 86.13W
12/28/2005 0.50 INCH TALLADEGA AL EMERGENCY MNGR
DIME TO MARBLE SIZE HAIL REPORTED ON STEMLEY ROAD IN THE
STEMLEY COMMUNITY.
1258 PM HAIL 1 SE LINCOLN 33.59N 86.13W
12/28/2005 1.75 INCH TALLADEGA AL EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED AT THE TALLADEGA SUPER
SPEEDWAY.
&&
JSSThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Quarter size hail was reported along SR 10 southeast of the Blue Springs community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483386.